Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 25

Thread: baclofen and psych problems

  1. #11
    Interesting update. My son's psychiatrist said baclofen caused his psych problems. Went with my son to his psychiatrist. We asked her to sign a paper saying my son was still disabled. She said she could not sign the form because she believed now that he is off baclofen, he will no longer have bouts of insanity. Wow.

  2. #12
    Today is the 1 year anniversity of my sons "event"...we think the baclofen pump malfunctioned sending him into a coma which last for months. Today, he is still in rehab from the event. During the last year, he was weaned off baclofen...down from 350 to zero in January. The withdrawal was HORRIFIC. So I would make certain you have someone always around if you decide to get off the baclofen. Good news is that my son is doing considerablly better than when he was on baclofen. He lost weight and is stronger so he can exercise and stretch to combat the spasicity. The nightmare of the last year may turn into a beautiful dream if he continues improving and gets back to where he was before he "discovered" baclofen.

  3. #13
    Senior Member rdf's Avatar
    Join Date
    Jul 2001
    Location
    Someplace between Nowhere and Goodbye
    Posts
    12,964
    I'm glad your son's doing better. Sounds like you all went through some hard times. I have a pump, and have had problems throughout the years, but without it, I have no quality of life. It's not for everyone, and hopefully stretching and such will keep your son from needing any drugs for spasticity. Good luck to your family.
    Quote Originally Posted by zevobru View Post
    Today is the 1 year anniversity of my sons "event"...we think the baclofen pump malfunctioned sending him into a coma which last for months. Today, he is still in rehab from the event. During the last year, he was weaned off baclofen...down from 350 to zero in January. The withdrawal was HORRIFIC. So I would make certain you have someone always around if you decide to get off the baclofen. Good news is that my son is doing considerablly better than when he was on baclofen. He lost weight and is stronger so he can exercise and stretch to combat the spasicity. The nightmare of the last year may turn into a beautiful dream if he continues improving and gets back to where he was before he "discovered" baclofen.
    Please donate a dollar a day at http://justadollarplease.org.
    Copy and paste this message to the bottom of your signature.

    Thanks!

  4. #14
    Thanks rdf. Appreciate it. And good luck to you also.

  5. #15
    Dear zevobru
    I too am glad about your son's recovery from a difficult time weaning off baclofen. You said it very well that baclofen weaning can cause many problems and needs monitoring from a medical professional.

    pbr

  6. #16
    We met with my son's physical therapist (of over 20 years). She was livid and siad that she is heaing about more patients having problems that may be related to baclofen. And she asked a good question. "Who is going to warn patients about these problems?" Does anyone know who to report these problems to? FDA?

  7. #17
    Senior Member
    Join Date
    Nov 2004
    Location
    Florida
    Posts
    1,322
    What do physical therapists know that doctors do not know? When I was first injured I was put on baclofen. My PT asked if I really needed it, because he wanted me to use my spasms to gain strength. About the same time he made the sugestion I realized that about a half hour after taking the med I would go on a crying jag, and was considering getting off it. I was on low dose for only about a month. Weaning was not a problem for me.

  8. #18
    SoFla, interesting question. Come to think of it, many of my sons therapists suggested he either get off baclofen or have the dosage reduced. It was my sons pump manager (doctor) who kept upping the dosage and opposing him getting off the drug. She said the other meds for dealing with spacticity have worse side effects. But my son is off baclofen for almost 4 months and he is dealing with spacticity by stretching. So I still don't get all of this. He says he feels alive again now that he is off most the drugs he was on.

  9. #19
    Just an update. My sons physical therapist asked my son if he ever hallucinated and what did he see while he was on baclofen. She said that all her patients on baclofen hallucinate at times from the drug. While she only had three other patients on the drug, it was interesting that all her patients said it caused this to occur.

  10. #20
    My son has been off baclofen now for about 8 months. Good news is that he is improving greatly...depression seems under control. In fact he is working on getting his ilfe back together...started writing a book about what happened to him. have others had similar experiences?

Similar Threads

  1. baclofen and psych problems
    By zevobru in forum Pain
    Replies: 2
    Last Post: 12-07-2011, 10:29 PM
  2. baclofen pump problems now
    By lunasicc42 in forum Care
    Replies: 7
    Last Post: 11-17-2010, 10:19 PM
  3. Baclofen problems
    By Nikki in forum Pain
    Replies: 3
    Last Post: 02-08-2007, 11:31 PM
  4. baclofen dr problems
    By jerry001 in forum Care
    Replies: 3
    Last Post: 01-07-2004, 07:00 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •